MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-EBUS-O-C
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The device involved in this complaint was not available for return to cook ireland for evaluation.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A review of the manufacturing records for echo-hd-22-ebus-o-c device of lot# c1274566: upon review of complaints the failure mode has not occurred previously with this lot.Prior to distribution, all echo-hd-22-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.From the information provided: the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to me monitored for potential emerging trends,.
 
Event or Problem Description
Per rep - physician attempted to advance needle.Experienced difficulty.Needed to withdraw needle.Unable to withdraw needle into scope.Withdrew scope and needle simultaneously and discovered that a portion of the needle was bent at a 90 degree angle, hence, the reason why the needle would not go back into the catheter.Needle was cut off at distal end and disconnected from scope.During scope cleaning, it was observed that scope damage had occurred.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6525575
Report Number3001845648-2017-00144
Device Sequence Number19168728
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)190919(10)C1274566
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/30/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2017
Initial Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1